Alert archive / Iowa / Flash Flood Warnings in 2018

Flash Flood Warning 19, NWS Quad Cities, IA

September 2, 2018Muscatine County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Sep 2, 2018, 7:39 PM CDT for Muscatine County, Iowa. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2018, 7:39 PM CDT (00:39 UTC)
Expired
Sep 2, 2018, 9:51 PM CDT
In force
2 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Muscatine County, IA

The radar

The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:45 PM CDTFLASH FLOOD1 E Muscatine, IAREPORTS OF MULTIPLE ROADS WITH WATER OVER THEM IN THE CITY OF MUSCATINE. MULTIPLE VEHICLES ARE STALLED. WATER IS SEVERAL FEET DEEP IN SOME LOCATIONS. ESTIMATED 3.00 INCHES OF RAIN HAS FALLEN. FIRST REPORT OF WATER OVER A ROAD AT 730.
Sep 2, 8:25 PM CDTHEAVY RAIN 3.71Muscatine, IASTORM TOTAL THROUGH 830.
Sep 2, 8:45 PM CDTHEAVY RAIN 2.63 Ene Muscatine, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

884 
WGUS53 KDVN 030039
FFWDVN
IAC139-030645-
/O.NEW.KDVN.FF.W.0019.180903T0039Z-180903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
739 PM CDT SUN SEP 2 2018

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Southeastern Muscatine County in east central Iowa...

* Until 145 AM CDT Monday.

* At 739 PM CDT, emergency management reported heavy rain across the 
  warned area. Up to three inches of rain have already fallen. Flash 
  flooding is already occurring.

* Some locations that will experience flooding include...
  Muscatine and Fruitland. 

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4153 9103 4144 9091 4142 9093 4143 9097
      4142 9103 4141 9105 4139 9105 4137 9107
      4134 9107 4133 9111 4142 9120

$$

Uttech
3 follow-up statements
532 
WGUS73 KDVN 030114
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
814 PM CDT SUN SEP 2 2018

IAC139-030645-
/O.CON.KDVN.FF.W.0019.000000T0000Z-180903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine IA-
814 PM CDT SUN SEP 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
SOUTHEASTERN MUSCATINE COUNTY...

At 811 PM CDT, emergency management reported flash flooding in the 
city of Muscatine. As much as 2 to 4 inches of rain has already 
fallen. Flash flooding is occurring. There have been multiple 
reports of stalled vehicles from water several feet deep on low 
lying streets.

Some locations that will experience flooding include...
Muscatine and Fruitland. 

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4153 9103 4144 9091 4142 9093 4143 9097
      4142 9103 4141 9105 4139 9105 4137 9107
      4134 9107 4133 9111 4142 9120

$$

Uttech
917 
WGUS73 KDVN 030209
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
909 PM CDT SUN SEP 2 2018

IAC139-030645-
/O.CON.KDVN.FF.W.0019.000000T0000Z-180903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine IA-
909 PM CDT SUN SEP 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
SOUTHEASTERN MUSCATINE COUNTY...

At 904 PM CDT, local law enforcement reported flash flooding in the 
City of Muscatine. Up two 2 to 4 inches rain have already fallen. 
Conditions are graudally improving since the heavy rain has moved 
out of the area. However, several roads remained closed.

Some locations that will experience flooding include...
Muscatine and Fruitland. 

Additional rainfall amounts of less than 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4153 9103 4144 9091 4142 9093 4143 9097
      4142 9103 4141 9105 4139 9105 4137 9107
      4134 9107 4133 9111 4142 9120

$$

Uttech
425 
WGUS73 KDVN 030251
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
951 PM CDT SUN SEP 2 2018

IAC139-030259-
/O.CAN.KDVN.FF.W.0019.000000T0000Z-180903T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine IA-
951 PM CDT SUN SEP 2 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MUSCATINE COUNTY IS
CANCELLED...

The heavy rain has ended and flood waters have receded. Flooding is 
no longer expected to pose a significant threat. Please continue to 
heed any remaining road closures.

LAT...LON 4153 9103 4144 9091 4142 9093 4143 9097
      4142 9103 4141 9105 4139 9105 4137 9107
      4134 9107 4133 9111 4142 9120

$$

Uttech

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:57 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 2, 6:57 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
657 PM CDT Sun Sep 2 2018

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 210 PM CDT Sun Sep 2 2018

Showers and thunderstorms are currently ongoing across central Iowa
this afternoon as largescale flow features abundant moisture return
from the Gulf of Mexico.  A stationary boundary and tropical airmass
also remained in place across the area. These two features will
combine, leading to thunderstorms with heavy rain and potential
flash flooding and exasperated river flooding.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 210 PM CDT Sun Sep 2 2018

WPC has the area in a moderate risk for excessive rainfall through
the short term period.  This is good indicator for potential flash
flooding and thus the main story for the short term period.

Setup remains relatively unchanged from past few days as SW flow
aloft will aide in continual return of moisture into the area.  A
weak boundary and daytime heating will lead to thunderstorms
developing across the area.  PWATs, are anomalously high and with
weak flow aloft, storms will not move much and become heavy rain
producers.  Deep layer shear suggests that updrafts will be
organized, leading to efficient precipitation production across the
area.  This shear and CAPE will also lead to a marginal risk of
severe weather today and tonight.

As far as placement of the heaviest rain, that will dependent on
outflow driven boundaries.  Currently the boundary is across the
northern CWA.  Hires guidance brings it south through the evening
and lays it out over the I80 corridor.  That said, with the boundary
currently moving slower than forecast, expect it probably hold up
near the Hwy 30 corridor where the flash flood watch is.  This will
need to be watched, where the boundary ends up this evening will
have the best risk for excessive rainfall.  That said, as the
boundary moves today any storm could cause flash flooding.  Those
camping near area rivers for the holiday weekend will need make
contingency plans to leave quickly if heavy rain occurs.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 210 PM CDT Sun Sep 2 2018

The long range offers little hope for more than a short reprieve
from this exceptionally wet pattern. That day is Tuesday, when the
upper high is expected to nudge a bit farther west, helping push the
focus farther west for organized storms.

Beyond the details this is what is important.

HEAVY RAIN WILL IMPACT THE MIDWEST EVERY 24 HOUR PERIOD THIS WEEK.

The synoptic pattern suggests the same diurnal increase and decrease
in convection in the ring of fire pattern will continue through
Thursday, as the upper high shifts slightly east allowing our area
to once again be the main focus for heavy rainfall. The PWAT values
are not expected to lower and the duration of this air mass is quite
concerning. Certainly we will continue to have widespread river
flooding.  The most concerning potential I see in the extended, as
it would suggest a far more widespread high confidence heavy rain
event, is the possible PRE rain event Thursday night through Saturday
night. A PRE, or predecessor rainfall event, is with landfalling
tropical features moisture plume as it interacts with the westerly
flow aloft north of the tropical high, which is more or less the
current ring of fire pattern.

Rainfall in the week ahead could add up to over 5 inches in many
locations north of Highway 34.  Still, mesocale details will
determine storm initiation each day, and those locations will see
the highest impacts. That unfortunately is beyond the ability to be
forecast beyond a day, and will result in the threat for heavy rain
to be forecast in a more widespread area than is will verify until
Thursday.  After Thursday, the PRE event could offer a less
convective, but more widespread heavy rain event.

ERVIN

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 652 PM CDT Sun Sep 2 2018

Lots of clouds with mostly VFR bases except MVFR with episodes of showers
and storms the next 24 hours. Have TEMPO wording this evening at all
terminals with vicinity wording and prob30 in highest likelihood
of next bought early morning Monday. Strongest storms may produce
some gusts to around or over 25 mph along with heavy rain and
visibilities of 1 to 3 miles, possibly briefly lower to near 1/2
mile. Winds will be light and mostly variable but will tend to
favor the south.

&&

.HYDROLOGY...
Issued at 103 PM CDT Sun Sep 2 2018

Torrential rains fell once again over the area last night. These
rains fell on the upper reaches of tributary rivers that flow into
our CWA, most prolifically on the English, Iowa, Wapsipinicon and
Rock Rivers. Rainfall of 1 to 2 inches was common, with some 3 to
4 inch reports in Iowa county, and Jo Daviess/Stephenson counties.
These rains, combined with ongoing high water, and forecast
rainfall ahead are resulting in higher than normal confidence in
rivers reaching flood stage,moderate flood stage and even major in
one case. For that reason, we have bypassed using the watch with
respect to a few points that are around 3 days out from reaching
flood level. This wet pattern is high enough confidence that
forecasts are more likely to increase than fall short once all the
week's rains fall.

The English River at Kalona got hit with flash flooding rains
again last night, therefore, hitting 18 feet of major seems likely
and we have issued a warning reaching major. Marengo is in a
similar position on the Iowa River, but is expected to remain
moderate today. In addition, moderate flooding is expected on the
Iowa river at Oakville and Wapello. On the Skunk, Sigourney should
also now reach moderate, possibly near major. Once again, future
rains may force higher levels.

The Wapsi at DeWitt 4S saw moderate stage rise yesterday, and is
falling, but routed water will once again cause moderate flooding
in the next few days.

The Mississippi is rising, and with so many tribs shooting up, is
likely to be adjusted farther. For now, the confidence on minor
flood is high enough to issue warnings for New Boston on
downstream, except for Keokuk.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Monday afternoon for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Monday afternoon for Carroll-Jo
     Daviess-Mercer-Rock Island-Stephenson-Whiteside.

MO...NONE.

&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Gibbs
AVIATION...16
HYDROLOGY...Ervin
Hazardous weather outlook, Sep 2, 5:38 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
538 AM CDT Sun Sep 2 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
538 AM CDT Sun Sep 2 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms are expected again this afternoon and
tonight across portions of the Outlook Area. Current indications
suggest the storm coverage may be higher along and north of the
Interstate 80 corridor especially by tonight, but scattered
storms may still occur to the south of I-80 as well. Some of these
storms may be strong to possibly severe with damaging winds and
large hail the main threats. But with all the recent heavy
rainfall, today will be another day with an elevated risk of
flooding and flash flooding where new storms develop and move
across areas already rain-soaked and saturated. Once these areas
of concern are better defined, a new Flash Flood Watch may be
needed for later today and tonight. Stay tuned for updates.

The Storm Prediction Center has placed a Marginal Risk for severe
weather this afternoon and tonight for areas generally along and
northwest of a line from Keosauqua Iowa, to Burlington Iowa, and
to Sterling Illinois.

Some area rivers are experiencing rising water levels and
flooding. Please see the latest Flood Statements and Flood
Warnings for details.

Away from the storms and cloud cover, unseasonably warm
temperatures and high humidity will combine to produce heat index
readings as high as the 90s during the afternoon and early evening
hours.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

There will be a chance of thunderstorms almost every day through
the period, with them being more common during the evening and
night time hours. It is too soon to determine the risk of severe
weather. But the storms will have the potential to produce more
heavy rain which could lead to additional flash flooding and
river flooding.

Several area rivers will likely continue to experience high water
levels and flooding for much of the upcoming week, especially if
rounds of storms continue to effect portions of the Outlook Area.

Very warm temperatures and higher than normal humidity will
continue for much of the upcoming week, sending heat index
readings as high as the 90s during the afternoon and early evening
hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight. Any
reports of new flooding or flash flooding would be appreciated.

12

In the hours before

Local storm report, Sep 2, 6:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT SUN SEP 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HEAVY RAIN       1 ESE MUSCATINE         41.41N 91.06W
09/02/2018  E1.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&
Local storm report, Sep 2, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SUN SEP 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
09/02/2018  M1.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            30 MINUTE RAINFALL.

&&

DC
Special weather statement, Sep 2, 6:48 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
648 PM CDT SUN SEP 2 2018

IAC101-177-MOC199-030030-
Van Buren-Jefferson-Scotland-
648 PM CDT SUN SEP 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN VAN BUREN...
SOUTHWESTERN JEFFERSON AND NORTHWESTERN SCOTLAND COUNTIES UNTIL 730
PM CDT...

At 647 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bloomfield to near Downing. Movement
was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Fairfield, Keosauqua, Birmingham, Milton, Libertyville, Cantril,
Douds, Leando, Mount Sterling, Hitt, Van Buren County Fairgrounds,
Keosauqua Airport, Kilwinning, Mount Zion, Selma, Jefferson County
Fairgrounds, Lebanon, Brock, Jefferson County Park and Collett.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4060 9235 4060 9218 4097 9218 4105 9195
      4063 9191 4048 9235
TIME...MOT...LOC 2347Z 249DEG 27KT 4078 9236 4042 9233

Uttech
Special weather statement, Sep 2, 7:12 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
712 PM CDT SUN SEP 2 2018

IAC031-045-163-030045-
Cedar-Scott-Clinton-
712 PM CDT SUN SEP 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CEDAR...
NORTHWESTERN SCOTT AND SOUTHWESTERN CLINTON COUNTIES UNTIL 745 PM
CDT...

At 711 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Bennett to near Donahue. Movement was
northeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lowden, Wheatland, Grand Mound, Calamus, Bennett, Welton, Toronto,
Dixon, New Liberty, Camp Liberty, Bennett Park, Big Rock, Sherman
Park and Walnut Grove Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4195 9088 4192 9052 4169 9072 4170 9102
TIME...MOT...LOC 0011Z 214DEG 25KT 4173 9100 4171 9079

Uttech
Special weather statement, Sep 2, 7:23 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
723 PM CDT SUN SEP 2 2018

ILC161-IAC087-115-139-183-030100-
Rock Island-Henry-Louisa-Washington-Muscatine-
723 PM CDT SUN SEP 2 2018

...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT WESTERN ROCK
ISLAND...NORTH CENTRAL HENRY...NORTHWESTERN LOUISA...SOUTHEASTERN
WASHINGTON AND CENTRAL MUSCATINE COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, radar indicated a thunderstorm with heavy rain was
located near Letts, or near Columbus Junction, moving northeast at 30
mph.

Hourly rainfall rates of 1 to 2 inches per hour are possible along
with localized flooding, especially in urban areas. Winds in excess
of 30 mph are possible with these thunderstorms.

Minor flooding of streets and creeks in urban areas is possible.

Locations impacted include...
Muscatine, Columbus Junction, Winfield, Fruitland, Grandview,
Conesville, Columbus City, Letts, Crawfordsville, Olds, Cotter,
Wyman, Fredonia, Cranston, Noble, New Era, Fairport Recreation Area,
Wildcat Den State Park, Louisa County Fairgrounds and Swedesburg.

Torrential rainfall is also occurring with the thunderstorm with
heavy rain, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.

Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4158 9097 4148 9082 4108 9153 4119 9170
TIME...MOT...LOC 0021Z 235DEG 25KT 4131 9129

Uttech
Special weather statement, Sep 2, 7:34 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT SUN SEP 2 2018

IAC087-101-177-030130-
Henry-Van Buren-Jefferson-
734 PM CDT SUN SEP 2 2018

...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT
NORTHWESTERN HENRY...NORTHEASTERN VAN BUREN AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 830 PM CDT...

At 733 PM CDT, radar indicated thunderstorms with heavy rain were
located along a line extending from near Libertyville to near
Birmingham. Movement was northeast at 25 mph.

Hourly rainfall rates of 1 to 2 inches are possible along with
localized flooding. Winds in excess of 30 mph are also possible with
these thunderstorms.

Minor flooding of area creeks and streams is possible.

Locations impacted include...
Wayland, Birmingham, Stockport, Lockridge, Rome, Glasgow, Morris
Park, Mount Zion, Merrimac, Mac Coon Access, Salina, Collett, Round
Prairie Park, Trenton, Kilbourn, Beckwith and Germanville.

Torrential rainfall is also occurring with these thunderstorms with
heavy rain, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.

Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4116 9168 4116 9166 4107 9151 4075 9194
      4090 9208
TIME...MOT...LOC 0033Z 232DEG 22KT 4094 9201 4081 9193

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:12 PM CDTSpecial Weather StatementDVNClinton33 min
Sep 2, 7:23 PM CDTSpecial Weather StatementDVNMuscatine37 min
Sep 2, 7:34 PM CDTSpecial Weather StatementDVNJefferson56 min
Sep 3, 9:19 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn9 days
Sep 3, 10:15 AM CDTRiver Flood WarningDVNBuchanan, Linn7 days
Sep 3, 3:53 PM CDTSpecial Weather StatementDVNBuchanan67 min
Sep 3, 4:21 PM CDTSpecial Weather StatementDVNScott24 min
Sep 3, 4:41 PM CDTTornado WarningDVNBenton, Buchanan, Linn34 min
Sep 3, 5:15 PM CDTTornado WarningDVNBuchanan, Delaware, Jones, Linn45 min
Sep 3, 6:05 PM CDTTornado WarningDVNDelaware, Dubuque, Jones, Linn40 min
Sep 3, 6:21 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque39 min

Nearby

Flash Flood Warnings in Iowa, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.